Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

While trying to sleep heart starts racing and get bitter taste. Is it related to surgery?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4496 Questions
Every time I try to go to sleep I wake up with my heart racing and I get a bitter tast in my mouth this started after I had surgery it's been six weeks scence surgery still have problems
Posted Sat, 14 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 1 hour later
Brief Answer: See cardiologist / get examined and investigated Detailed Answer: Hi friend, Welcome to Health Care Magic If it was not heart surgery, the events are unlikely to be related… The first step is to see a Cardiologist! Racing heart beats need to be DOCUMENTED by ElectroCardioGram (EKG). Standard ECG records the electrical activity of the heart, for a few seconds. It can detect the arrhythmia occurring during that time only. If the episode occurs randomly or precipitated by a specific activity, one needs Holter or event monitor. There could be several possibilities – Anaemia / Anxiety / Alcohol / Tobacco (smoking) / Caffeine (too much tea, coffee, cola) / Fever / Infection / Pain / Stress / Thyroid / calcium, magnesium / Medicines like Phenylephrine used for ‘cold’; Salbutamol used for asthma and so on - may be responsible.... / At times, abnormal nerve paths in the heart (bypass tracts) or disease of the conduction system may be responsible! A thorough history and physical examination is the first step - ECHOcardiogram / TMT (Treadmill exercise ECG) / LABORATORY work-up – may all be necessary for further assessment and assistance. Very often they are harmless / and may not need any specific treatment. Before surgery, the anaesthesiologist must have evaluated you for fitness / and in such situations, the chance of heart disease is not at all high and the prognosis is likely to be excellent… The change in taste may be from the side effects of your medicines... The treating doctor alone can suggest further based on his assessment of the situation. Good luck Take care Wishing all well God bless
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor